MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an st elevation myocardial infarction (stemi) patient.Two stents were placed in the vein graft.The 5.0x15 mm nc trek balloon dilatation catheter (bdc) was used for post dilatation.Multiple inflations were performed.The balloon did not deflate, the bdc would not pull back into the guide catheter.Different attempts were made to remove the bdc; however, in the end the balloon snapped off inside the guide catheter.The devices were removed as a single unit.After all this, the implanted stents were observed to be damaged.Two additional stents were implanted, covering the damaged stents.The patient was stable and the procedure was finished safely.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and functional inspections were performed on the returned device.It was observed that outer member was stretched at the mid lap seal.The reported separation was confirmed.The reported deflation issue and difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.The reported device damaged by another device could not be confirmed.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported difficulty removing the device from the guiding catheter, separation, device damaged by another device and additional treatment appear to be related to operational context.The investigation determined the noted stretched outer member at the mid lap seal and reported deflation issue appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9950536
Report Number2024168-2020-03577
Device Sequence Number11593158
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number00206G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE; GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR